EconPapers    
Economics at your fingertips  
 

An adaptive approach to stepsize control in ODE solvers

L.G. Birta, M. Yang and O. Abou-Rabia

Mathematics and Computers in Simulation (MATCOM), 1993, vol. 35, issue 1, 63-78

Abstract: The efficiency with which the numerical solution of ordinary differential equations can be generated depends to a large extent on the effectiveness of the stepsize adjustment strategy that is used. A new strategy for carrying out this critical task is proposed in this paper. A distinctive feature of its formulation is the incorporation of a mechanism to correct for any persistent deviation of a prescribed solution quality measure from its desired value. The results of an extensive set of numerical experiments are presented to illustrate the superior behavior of the approach with respect to both the widely used locally optimum stepsize strategy and a recently suggested alternate strategy.

Date: 1993
References: View complete reference list from CitEc
Citations:

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/037847549390037U
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:matcom:v:35:y:1993:i:1:p:63-78

DOI: 10.1016/0378-4754(93)90037-U

Access Statistics for this article

Mathematics and Computers in Simulation (MATCOM) is currently edited by Robert Beauwens

More articles in Mathematics and Computers in Simulation (MATCOM) from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:matcom:v:35:y:1993:i:1:p:63-78